Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 321, NWS Memphis, TN

July 15, 20095 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 15, 2009, 7:35 PM CDT for 5 counties in Tennessee. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2009, 7:35 PM CDT (00:35 UTC)
Expired
Jul 15, 2009, 8:30 PM CDT
In force
55 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Hardeman County, TN, Henderson County, TN, Madison County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 113 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 7:55 PM CDTTSTM WND DMGHenderson, TNSEVERAL TREES DOWN IN TOWN. POWER ALSO OUT.
Jul 15, 8:00 PM CDTTSTM WND DMGHenderson, TNSEVERAL TREES DOWN IN TOWN AND ACROSS CHESTER COUNTY
Jul 15, 8:00 PM CDTHAIL 0.88Henderson, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 6:03 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4202 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 160035
SVRMEG
TNC023-069-077-109-113-160130-
/O.NEW.KMEG.SV.W.0321.090716T0035Z-090716T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CDT WED JUL 15 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 830 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHICKASAW STATE
  PARK...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE SILERTON...MASSEYVILLE...MIFFLIN AND JACKS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3561 8854 3555 8842 3528 8842 3530 8898
      3556 8895
TIME...MOT...LOC 0035Z 274DEG 14KT 3547 8884

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:23 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 15, 6:23 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT WED JUL 15 2009

.PREV DISCUSSION... /ISSUED 343 PM CDT WED JUL 15 2009/

STRONG UPPER RIDGING ENTRENCHED OVER THE MIDSOUTH HAS KEPT
CUMULUS DEVELOPMENT TO A MINIMUM ACROSS THE AREA. THIS HAS ALLOWED
HEAT INDICES TO EXCEED 105 DEGREES ACROSS MUCH OF THE MIDSOUTH.
AFTERNOON TEMPERATURES HAVE NOT DEVIATED MUCH FROM THIS POINT
YESTERDAY BUT A MOIST BOUNDARY LAYER HAS KEPT DEWPOINTS IN THE MID
TO UPPER 70S AREA WIDE...THUS EXTENDING THE HEAT ADVISORY ACROSS A
GOOD PORTION OF THE MIDSOUTH. THE PROBABILITY OF STRONG
THUNDERSTORMS TONIGHT THROUGH FRIDAY AND POSSIBLE RECORD LOW
TEMPERATURES ACROSS RURAL MIDSOUTH AREAS SUNDAY INTO MONDAY ARE
THE MAIN CONCERNS OF THIS FORECAST PACKAGE.

TONIGHT THROUGH FRIDAY...STRONG H5 RIDGE ACROSS THE AREA WILL
SLOWLY BREAK DOWN THROUGH THE EVENING PLACING THE MIDSOUTH UNDER
NORTHWEST FLOW ALOFT THROUGH FRIDAY. A FEW UPPER LEVEL DISTURBANCES
WILL BECOME EMBEDDED IN THE FLOW ALOFT AND AFFECT THE MIDSOUTH
THROUGH THURSDAY. LATEST WRF DEPICTS A COMPLEX OF STORMS PUSHING
INTO THE AREA BY THIS EVENING. WITH A CONTINUED MOIST AND UNSTABLE
BOUNDARY LAYER...A FEW STORMS COULD BE STRONG WITH DAMAGING STRAIGHT
LINE WINDS AND BRIEF HEAVY DOWNPOURS AS THE MAIN THREATS. A COLD
FRONT WILL THEN APPROACH THE AREA FRIDAY BRINGING ADDITIONAL
CHANCES FOR SHOWERS AND THUNDERSTORMS BEFORE PUSHING ITS WAY SOUTH
OF THE REGION.

SATURDAY THROUGH SUNDAY...FRONT SHOULD CLEAR THE AREA BY SATURDAY
MORNING AS A STRONG UPPER TROF TRANSLATES INTO THE DEEP SOUTH
POOLING IN A MUCH COOLER AIR MASS INTO THE MIDSOUTH. THIS DRY AND
UNSEASONABLY COOL AIR MASS SHOULD STAY THROUGH THE WEEKEND
BRINGING POSSIBLE RECORD LOW TEMPERATURES ACROSS RURAL PORTIONS OF
THE MIDSOUTH. HIGH TEMPERATURES SHOULD NOT GET OUT OF THE MID 80S
AREA WIDE ALL WEEKEND.

MONDAY THROUGH MIDWEEK...TEMPERATURES WILL SLOWLY MODERATE BACK TO
NEAR SEASONAL NORMS BY MIDWEEK AS SURFACE HIGH PRESSURE SLOWLY
SLIDES EAST ALLOWING A MORE SOUTHWESTERLY SURFACE FLOW. THE
MIDSOUTH SHOULD STILL REMAIN DRY THROUGH THIS PERIOD. THE 12Z
ECMWF TRIES TO DEVELOP A STRONG MID/UPPER SHORTWAVE AND ASSOCIATED
SURFACE LOW IN THE SOUTHERN PLAINS TUESDAY EVENING AND PUSHES THE
SYSTEM ACROSS THE AREA WEDNESDAY MORNING. THE GFS WAS NOT AS
BULLISH WITH THIS SYSTEM SO DECIDED TO LEAVE MENTION OUT AT THIS
TIME. SUBSEQUENT MODEL RUNS WILL NEED TO BE MONITORED CLOSELY.

CCD

&&

.AVIATION...

00Z TAF CYCLE

LINE OF TSRA MOVING THROUGH NORTHERN PORTIONS OF THE CWA ATTM. COULD
AFFECT KJBR AND KMKL OVER NEXT COUPLE OF HOURS. LINE IS EXPECTED
TO DIMINSH AFTER SUNSET. HAVE THROWN IN A TEMPO FOR KJBR BTWN
01-03Z. EXPECT A BREAK IN CONVECTION DURING OVERNIGHT HOURS. AN
MCS IS FORECAST TO DEVELOP OVER SW MO AND SHOULD MOVE INTO CWA
AFTER 12Z. BEST TIMING FOR KJBR WILL BE BTWN 14-18Z...FOR KMEM AND
KMKL 16-20Z...AND FOR KTUP 19-23Z. TEMPORARILY LOW CIGS AROUND
1500 FT AND LOW VSBYS AROUND 3SM ARE EXPECTED WITH THE TSRA. WINDS
WILL GENERALLY BE LESS THAN 6 KTS OVER NEXT 24 HOURS. DIRECTION
WILL BE FROM THE SSW OR SW SWITCHING TO THE NW AFTER 18Z.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  90  75  88 /  50  60  40  40
MKL  74  87  70  87 /  70  70  40  40
JBR  73  89  71  88 /  70  60  50  20
TUP  75  90  74  87 /  20  50  40  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PONTOTOC-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAUDERDALE-MADISON-SHELBY-
     TIPTON.

&&
Hazardous weather outlook, Jul 15, 4:29 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT WED JUL 15 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-162330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
429 PM CDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ALONG AND
NORTH OF A JONESBORO ARKANSAS TO JACKSON TENNESSEE TO PARSONS
TENNESSEE LINE...MAINLY BETWEEN 5 PM AND MIDNIGHT CDT.

DAMAGING WINDS OF 60 MPH WILL BE THE MAIN HAZARD. FREQUENT CLOUD
TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF QUARTERS...AND VERY
HEAVY RAINFALL OF 1 TO 3 INCHES POSSIBLY CAUSING LOCALIZED
FLOODING ARE POSSIBLE AS WELL.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF THE
SLIGHT RISK AREA AND NORTH OF A MARIANNA ARKANSAS TO BOONEVILLE
MISSISSIPPI LINE...INCLUDING THE MEMPHIS...WYNNE...BOLIVAR...AND
CORINTH AREAS...AFTER MIDNIGHT CDT. GUSTY WINDS UP TO
60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF
1 TO 3 INCHES ARE POSSIBLE.

HEAT INDEX READINGS WILL BE BETWEEN 105 AND 108 DEGREES ACROSS
MUCH OF SOUTHWEST TENNESSEE...NORTHEAST ARKANSAS...AND NORTHWEST
MISSISSIPPI THROUGH 7 PM CDT. A HEAT ADVISORY IS IN EFFECT FOR
THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND
AGAIN ON FRIDAY AS SEVERAL COMPLEXES OF THUNDERSTORMS MOVE ACROSS
THE MIDSOUTH. THE MAIN HAZARDS WILL BE STRONG GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE SLIGHT RISK AREA TONIGHT.

SPOTTER ACTIVATION MAY ALSO BE NEEDED THURSDAY AND FRIDAY.

MBS

In the hours before

Local storm report, Jul 15, 6:21 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
07/15/2009  E60.00 MPH       RANDOLPH           AR   PUBLIC

0550 PM     TSTM WND DMG     OAK GROVE HEIGHTS       36.13N 90.52W
07/15/2009                   GREENE             AR   PUBLIC

            TOPS OF TREES GETTING SNAPPED OFF

0608 PM     HAIL             6 N POCAHONTAS          36.35N 90.97W
07/15/2009  E0.88 INCH       RANDOLPH           AR   PUBLIC

&&

TLSJR
Local storm report, Jul 15, 6:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
07/15/2009  E60.00 MPH       RANDOLPH           AR   PUBLIC

0550 PM     TSTM WND DMG     OAK GROVE HEIGHTS       36.13N 90.52W
07/15/2009                   GREENE             AR   PUBLIC

            TOPS OF TREES GETTING SNAPPED OFF

0600 PM     TSTM WND GST     KENNETT                 36.24N 90.05W
07/15/2009  E60.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

0608 PM     HAIL             6 N POCAHONTAS          36.35N 90.97W
07/15/2009  E0.88 INCH       RANDOLPH           AR   PUBLIC

0638 PM     TSTM WND GST     10 SW TROY              36.24N 89.29W
07/15/2009  E60.00 MPH       OBION              TN   TRAINED SPOTTER

&&

JAB
Local storm report, Jul 15, 6:56 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
07/15/2009  E60.00 MPH       RANDOLPH           AR   PUBLIC

0550 PM     TSTM WND DMG     OAK GROVE HEIGHTS       36.13N 90.52W
07/15/2009                   GREENE             AR   PUBLIC

            TOPS OF TREES GETTING SNAPPED OFF

0550 PM     TSTM WND DMG     MALDEN                  36.58N 89.98W
07/15/2009                   DUNKLIN            MO   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
            ONE AWNING DESTROYED.

0600 PM     TSTM WND GST     KENNETT                 36.24N 90.05W
07/15/2009  E60.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

0608 PM     HAIL             6 N POCAHONTAS          36.35N 90.97W
07/15/2009  E0.88 INCH       RANDOLPH           AR   PUBLIC

0638 PM     TSTM WND GST     10 SW TROY              36.24N 89.29W
07/15/2009  E60.00 MPH       OBION              TN   TRAINED SPOTTER

&&

JAB
Local storm report, Jul 15, 7:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
07/15/2009  E60.00 MPH       RANDOLPH           AR   PUBLIC

0530 PM     TSTM WND DMG     E MAYNARD               36.42N 90.90W
07/15/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166

0530 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/15/2009                   CLAY               AR   UTILITY COMPANY

            SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
            CLAY COUNTIES

0550 PM     TSTM WND DMG     MALDEN                  36.58N 89.98W
07/15/2009                   DUNKLIN            MO   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
            ONE AWNING DESTROYED.

0550 PM     TSTM WND DMG     OAK GROVE HEIGHTS       36.13N 90.52W
07/15/2009                   GREENE             AR   PUBLIC

            TOPS OF TREES GETTING SNAPPED OFF

0600 PM     TSTM WND GST     KENNETT                 36.24N 90.05W
07/15/2009  E60.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

0608 PM     HAIL             6 N POCAHONTAS          36.35N 90.97W
07/15/2009  E0.88 INCH       RANDOLPH           AR   PUBLIC

0625 PM     TSTM WND GST     GOSNELL                 35.96N 89.97W
07/15/2009  E60.00 MPH       MISSISSIPPI        AR   TRAINED SPOTTER

            WINDS ESTIMATED AT 50 TO 60 MPH.

0638 PM     TSTM WND GST     10 SW TROY              36.24N 89.29W
07/15/2009  E60.00 MPH       OBION              TN   TRAINED SPOTTER

&&

JAB
Local storm report, Jul 15, 7:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
07/15/2009  E60.00 MPH       RANDOLPH           AR   PUBLIC

0530 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/15/2009                   CLAY               AR   UTILITY COMPANY

            SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
            CLAY COUNTIES

0530 PM     TSTM WND DMG     E MAYNARD               36.42N 90.90W
07/15/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166

0550 PM     TSTM WND DMG     MALDEN                  36.58N 89.98W
07/15/2009                   DUNKLIN            MO   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
            ONE AWNING DESTROYED.

0550 PM     TSTM WND DMG     OAK GROVE HEIGHTS       36.13N 90.52W
07/15/2009                   GREENE             AR   PUBLIC

            TOPS OF TREES GETTING SNAPPED OFF

0600 PM     TSTM WND GST     KENNETT                 36.24N 90.05W
07/15/2009  E60.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

0608 PM     HAIL             6 N POCAHONTAS          36.35N 90.97W
07/15/2009  E0.88 INCH       RANDOLPH           AR   PUBLIC

0625 PM     TSTM WND GST     GOSNELL                 35.96N 89.97W
07/15/2009  E60.00 MPH       MISSISSIPPI        AR   TRAINED SPOTTER

            WINDS ESTIMATED AT 50 TO 60 MPH.

0630 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/15/2009                   MISSISSIPPI        AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CITY

0638 PM     TSTM WND GST     10 SW TROY              36.24N 89.29W
07/15/2009  E60.00 MPH       OBION              TN   TRAINED SPOTTER

&&

JAB
Local storm report, Jul 15, 7:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
731 PM CDT WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     MAYNARD                 36.42N 90.90W
07/15/2009  E60.00 MPH       RANDOLPH           AR   PUBLIC

0530 PM     TSTM WND DMG     E MAYNARD               36.42N 90.90W
07/15/2009                   RANDOLPH           AR   LAW ENFORCEMENT

            TREE DOWN ON ROAD AT THE JUNCTION OF HIGHWAY 328 AND 166

0530 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
07/15/2009                   CLAY               AR   UTILITY COMPANY

            SEVERAL TREES AND POWER LINES DOWN ACROSS RANDOLPH AND
            CLAY COUNTIES

0550 PM     TSTM WND DMG     OAK GROVE HEIGHTS       36.13N 90.52W
07/15/2009                   GREENE             AR   PUBLIC

            TOPS OF TREES GETTING SNAPPED OFF

0550 PM     TSTM WND DMG     MALDEN                  36.58N 89.98W
07/15/2009                   DUNKLIN            MO   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN. LIGHT ROOF DAMAGE ACROSS TOWN.
            ONE AWNING DESTROYED.

0600 PM     TSTM WND GST     KENNETT                 36.24N 90.05W
07/15/2009  E60.00 MPH       DUNKLIN            MO   TRAINED SPOTTER

0608 PM     HAIL             6 N POCAHONTAS          36.35N 90.97W
07/15/2009  E0.88 INCH       RANDOLPH           AR   PUBLIC

0625 PM     TSTM WND GST     GOSNELL                 35.96N 89.97W
07/15/2009  E60.00 MPH       MISSISSIPPI        AR   TRAINED SPOTTER

            WINDS ESTIMATED AT 50 TO 60 MPH.

0630 PM     TSTM WND DMG     BLYTHEVILLE             35.93N 89.92W
07/15/2009                   MISSISSIPPI        AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CITY

0638 PM     TSTM WND GST     10 SW TROY              36.24N 89.29W
07/15/2009  E60.00 MPH       OBION              TN   TRAINED SPOTTER

0700 PM     TSTM WND GST     2 W HALLS               35.87N 89.44W
07/15/2009  E60.00 MPH       LAUDERDALE         TN   FIRE DEPT/RESCUE

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:00 PM CDTSevere Thunderstorm WarningMEGCarroll, Dyer, Gibson, Henry, Obion, Weakley45 min
Jul 15, 7:02 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale58 min
Jul 15, 7:10 PM CDTSevere Thunderstorm WarningMEGDyer, Haywood, Lauderdale23 min
Jul 15, 7:20 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton34 min
Jul 15, 7:22 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton33 min
Jul 15, 7:24 PM CDTSevere Thunderstorm WarningMEGCarroll15 min
Jul 15, 7:40 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley51 min
Jul 15, 7:43 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison43 min
Jul 15, 7:57 PM CDTSevere Thunderstorm WarningMEGDecatur48 min
Jul 15, 8:01 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison59 min
Jul 15, 8:09 PM CDTSevere Thunderstorm WarningMEGDecatur51 min
Jul 15, 8:16 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Hardin, Henderson, McNairy23 min
Jul 15, 8:25 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin, Henderson, McNairy65 min
Jul 15, 8:30 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy45 min
Jul 16, 1:43 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton62 min
Jul 16, 2:06 AM CDTSevere Thunderstorm WarningMEGLauderdale39 min
Jul 16, 4:06 AM CDTFlash Flood WarningMEGLauderdale6 hr
Jul 16, 4:32 AM CDTFlash Flood WarningMEGLauderdale5 hr
Jul 16, 4:56 AM CDTFlash Flood WarningMEGTipton5 hr
Jul 16, 5:19 AM CDTFlash Flood WarningMEGShelby5 hr
Jul 16, 6:41 AM CDTFlash Flood WarningMEGShelby4 hr
Jul 16, 7:52 AM CDTAreal Flood AdvisoryMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more2 hr
Jul 16, 8:04 AM CDTAreal Flood AdvisoryMEGFayette, Hardeman2 hr
Jul 16, 8:48 AM CDTAreal Flood AdvisoryMEGCrockett, Haywood93 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.